Kidneys Home > Everolimus Overdose
It is not clear what to expect if someone overdoses on everolimus. The specific effects will depend on how much was taken and whether it was combined with other drugs. In one case where a child overdosed on this drug, no serious problems were reported. Treatment options may involve pumping the stomach, administering activated charcoal, or providing supportive care.
Can You Take Too Much Everolimus?Everolimus (Afinitor®, Zortress®) is a prescription medication approved for use in combination with other medicines to prevent kidney or liver transplant rejection. It is also approved, in higher doses, for the treatment of certain types of breast cancer, kidney cancer, pancreatic cancer, kidney tumors, and brain tumors.
Symptoms of an OverdoseAt this time, it is not known exactly what to expect from an everolimus overdose. When high doses of the drug were given to animals, it did not appear to cause serious symptoms. While there has been one reported case of an overdose in a child who took 1.5 mg of everolimus, no serious effects were reported. In addition, doses as high as 70 mg have been given to adults without the occurrence of overdose symptoms.
Treatment for an Everolimus OverdoseThe treatment for an everolimus overdose may vary. If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication absorbed into the bloodstream. Dialysis is not expected to help remove everolimus from the body.
- Close monitoring of the heart, blood pressure, heart rate, and body temperature
- Intravenous (IV) fluids, if needed
- Monitoring of the kidneys.